Alert archive / Texas / Coastal Flood Statements in 2016

Coastal Flood Statement 2, NWS Brownsville, TX

April 30, 2016Kenedy County, Texas

NWS Brownsville, TX issued this coastal flood statement at Apr 30, 2016, 8:30 AM CDT for Kenedy County, Texas. It took effect at Apr 30, 2016, 1:00 PM CDT. It was in force for 30 hr.

The area

The counties it named.

The facts

Issued
Apr 30, 2016, 8:30 AM CDT (13:30 UTC)
In effect from
Apr 30, 2016, 1:00 PM CDT
Expired
May 1, 2016, 7:00 PM CDT
In force
30 hr
Issued by
NWS Brownsville, TX

County Kenedy County, TX

The radar

The Corpus Christi radar (KCRP), 96 km from the middle of the area, began a volume at 13:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 1.5 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2016-04-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2650 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2016-04-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 78 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2650 J/kg
Mixed-layer CIN
-101 J/kg
Mixed-layer LCL
541 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
78 m²/s²
0-3 km storm-relative helicity
75 m²/s²
Significant tornado parameter
0.6
Supercell composite
2.9

Open this sounding in Storm Lab

The text

As transmitted.

637 
WHUS44 KBRO 301330
CFWBRO

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
830 AM CDT SAT APR 30 2016

...EASTERLY SWELLS CREATING RIP CURRENT AND MINOR TIDAL OVERWASH
THIS WEEKEND...

.PERSISTENT EAST TO SOUTHEAST FLOW BETWEEN HIGH PRESSURE IN THE EASTERN
GULF OF MEXICO AND LOW PRESSURE OVER SOUTH TEXAS WILL CONTINUE TO
PRODUCE ABOVE AVERAGE TIDES AND DANGEROUS LONGSHORE AND RIP
CURRENTS SATURDAY AND SUNDAY.  

TXZ251-256-257-302200-
/O.NEW.KBRO.CF.S.0002.160430T1800Z-160502T0000Z/
/O.NEW.KBRO.RP.S.0001.160430T1800Z-160502T0000Z/
KENEDY-COASTAL WILLACY-COASTAL CAMERON-
830 AM CDT SAT APR 30 2016

...HIGH RIP CURRENT RISK IN EFFECT FROM 1 PM CDT THIS AFTERNOON
THROUGH SUNDAY EVENING...
...TIDAL RUN UP AND LOCAL OVERWASH AT EARLY AFTERNOON HIGH TIDES
FROM SOUTH PADRE ISLAND BEACH ACCESS 4 NORTHWARD SATURDAY AND
SUNDAY...

* COASTAL FLOODING...TIDES WILL CONTINUE TO RUN MORE THAN A FOOT
  ABOVE PREDICTED LEVELS THIS WEEKEND ON THE LOWER TEXAS COAST. AT
  TIMES OF HIGH TIDE...FROM LATE MORNING THROUGH EARLY AFTERNOON
  EACH DAY...WATER WILL REACH THE DUNES AT UNIMPROVED PUBLIC
  BEACHES ON SOUTH PADRE ISLAND NORTH THROUGH KENEDY COUNTY.  

* RIP CURRENTS...LONG PERIOD SWELL WILL CONTINUE TO BRING
  DANGEROUS LONGSHORE AND RIP CURRENTS TO ALL BEACHES
  SATURDAY...WITH A STRAIGHT RIP CURRENT THREAT SUNDAY AS SWELL
  DIRECTION BECOMES MORE PERPENDICULAR TO THE BEACH.

* TIMING...TIDAL RUN UP: 10 AM THROUGH 3 PM SATURDAY AND SUNDAY.
  RIP AND LONGSHORE CURRENTS: THROUGH THE ENTIRE PERIOD.

* IMPACTS...FOR TIDAL RUN UP AND OVERWASH: WATER INTO THE DUNES
  FROM BEACH ACCESS 4 NORTHWARD WILL MAKE DRIVING DIFFICULT TO
  IMPOSSIBLE AT AND AROUND TIMES OF HIGH TIDE SATURDAY AND SUNDAY.
  FOR RIP CURRENTS: HOT AND GENERALLY SUNNY WEATHER THIS WEEKEND
  WILL BRING LARGE CROWDS TO SOUTH PADRE ISLAND AND INCREASE THE
  DANGER TO POOR AND AVERAGE SWIMMERS WHO ARE NOT EQUIPPED TO
  ENTER THE WATER SAFELY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THERE IS A HIGH RISK OF RIP AND LONGSHORE CURRENTS.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE
SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS...
JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS...BEACH PATROL
FLAGS AND SIGNS.

IF YOU BECOME CAUGHT IN A RIP CURRENT...YELL FOR HELP. REMAIN
CALM...DO NOT EXHAUST YOURSELF AND STAY AFLOAT WHILE WAITING FOR
HELP. IF YOU HAVE TO SWIM OUT OF A RIP CURRENT...SWIM PARALLEL TO
SHORE AND BACK TOWARD THE BEACH WHEN POSSIBLE. DO NOT ATTEMPT TO
SWIM DIRECTLY AGAINST A RIP CURRENT AS YOU WILL TIRE QUICKLY. 

POOR SWIMMERS SHOULD REMAIN IN WATER TO KNEE HEIGHT...AND AVERAGE
SWIMMERS TO WAIST HEIGHT. ALL OTHER SWIMMERS SHOULD ENTER THE
WATER WITH A FLOTATION DEVICE SUCH AS A LIFE VEST...BOOGIE
BOARD...OR KICK BOARD WITH A SAFETY ROPE.

&&

$$

52/BSG
4 follow-up statements
428 
WHUS44 KBRO 302206
CFWBRO

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
506 PM CDT SAT APR 30 2016

...EASTERLY SWELLS CREATING RIP CURRENT AND MINOR TIDAL OVERWASH
THIS WEEKEND...

.PERSISTENT EAST TO SOUTHEAST FLOW BETWEEN HIGH PRESSURE IN THE
EASTERN GULF OF MEXICO AND LOW PRESSURE OVER SOUTH TEXAS WILL
CONTINUE TO PRODUCE ABOVE AVERAGE TIDES AND DANGEROUS LONGSHORE
AND RIP CURRENTS TONIGHT AND SUNDAY.

TXZ251-256-257-010615-
/O.CON.KBRO.CF.S.0002.000000T0000Z-160502T0000Z/
/O.CON.KBRO.RP.S.0001.000000T0000Z-160502T0000Z/
KENEDY-COASTAL WILLACY-COASTAL CAMERON-
506 PM CDT SAT APR 30 2016

...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH SUNDAY
EVENING...

...MINOR TIDAL OVERFLOW TONIGHT THROUGH SUNDAY...

* COASTAL FLOODING...TIDES WILL CONTINUE TO RUN MORE THAN A FOOT
  ABOVE PREDICTED LEVELS THIS WEEKEND ON THE LOWER TEXAS COAST. AT
  TIMES OF HIGH TIDE...FROM LATE SUNDAY MORNING THROUGH EARLY
  SUNDAY AFTERNOON...WATER WILL REACH THE DUNES AT UNIMPROVED
  PUBLIC BEACHES ON SOUTH PADRE ISLAND NORTH THROUGH KENEDY
  COUNTY.

* RIP CURRENTS...LONG PERIOD SWELLS WILL CONTINUE TO BRING
  DANGEROUS LONGSHORE AND RIP CURRENTS TO ALL BEACHES TONIGHT...
  WITH A STRAIGHT RIP CURRENT THREAT SUNDAY AS SWELLS BECOME MORE
  PERPENDICULAR TO THE BEACH.

* TIMING...TIDAL RUN UP: 10 AM THROUGH 3 PM SUNDAY. RIP AND
  LONGSHORE CURRENTS: TONIGHT THROUGH SUNDAY.

* IMPACTS...FOR TIDAL RUN UP AND OVERWASH: WATER INTO THE DUNES
  FROM BEACH ACCESS 4 NORTHWARD WILL MAKE DRIVING DIFFICULT TO
  IMPOSSIBLE AT AND AROUND TIMES OF HIGH TIDE SUNDAY. FOR RIP
  CURRENTS: HOT AND GENERALLY SUNNY WEATHER THIS WEEKEND WILL
  BRING LARGE CROWDS TO SOUTH PADRE ISLAND AND INCREASE THE DANGER
  FOR POOR SWIMMERS WHO ARE NOT EQUIPPED TO ENTER THE WATER
  SAFELY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THERE IS A HIGH RISK OF RIP AND LONGSHORE CURRENTS.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE
SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS...
JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS...BEACH PATROL
FLAGS AND SIGNS.

IF YOU BECOME CAUGHT IN A RIP CURRENT...YELL FOR HELP. REMAIN
CALM...DO NOT EXHAUST YOURSELF AND STAY AFLOAT WHILE WAITING FOR
HELP. IF YOU HAVE TO SWIM OUT OF A RIP CURRENT...SWIM PARALLEL TO
SHORE AND BACK TOWARD THE BEACH WHEN POSSIBLE. DO NOT ATTEMPT TO
SWIM DIRECTLY AGAINST A RIP CURRENT AS YOU WILL TIRE QUICKLY.

POOR SWIMMERS SHOULD REMAIN IN WATER TO KNEE HEIGHT...AND AVERAGE
SWIMMERS TO WAIST HEIGHT. ALL OTHER SWIMMERS SHOULD ENTER THE
WATER WITH A FLOTATION DEVICE SUCH AS A LIFE VEST...BOOGIE
BOARD...OR KICK BOARD WITH A SAFETY ROPE.

&&

$$

CASTILLO
127 
WHUS44 KBRO 010638
CFWBRO

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
138 AM CDT SUN MAY 1 2016

...EASTERLY SWELLS WILL CREATE RIP CURRENT AND MINOR TIDAL
OVERWASH TODAY...

.THE PERSISTENT EAST TO SOUTHEAST FLOW BETWEEN HIGH PRESSURE IN
THE EASTERN GULF OF MEXICO AND LOW PRESSURE OVER SOUTH TEXAS WILL
CONTINUE TO PRODUCE ABOVE AVERAGE TIDES AND DANGEROUS LONGSHORE
AND RIP CURRENTS THROUGH TODAY.

TXZ251-256-257-011500-
/O.CON.KBRO.CF.S.0002.000000T0000Z-160502T0000Z/
/O.CON.KBRO.RP.S.0001.000000T0000Z-160502T0000Z/
KENEDY-COASTAL WILLACY-COASTAL CAMERON-
138 AM CDT SUN MAY 1 2016

...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH TODAY...

...MINOR TIDAL OVERFLOW THROUGH TODAY...

* COASTAL FLOODING...TIDES WILL CONTINUE TO RUN MORE THAN A FOOT
  ABOVE PREDICTED LEVELS THIS WEEKEND ON THE LOWER TEXAS COAST. AT
  TIMES OF HIGH TIDE...FROM LATE THIS MORNING THROUGH EARLY THIS
  AFTERNOON...WATER WILL REACH THE DUNES AT UNIMPROVED PUBLIC
  BEACHES ON SOUTH PADRE ISLAND NORTH THROUGH KENEDY COUNTY.

* RIP CURRENTS...LONG PERIOD SWELLS WILL CONTINUE TO BRING
  DANGEROUS LONGSHORE AND RIP CURRENTS TO ALL BEACHES TONIGHT...
  WITH A STRAIGHT RIP CURRENT THREAT TODAY AS SWELLS BECOME MORE
  PERPENDICULAR TO THE BEACH.

* TIMING...TIDAL RUN UP: 10 AM THROUGH 3 PM TODAY. RIP AND
  LONGSHORE CURRENTS: THROUGH TODAY.

* IMPACTS...FOR TIDAL RUN UP AND OVERWASH: WATER INTO THE DUNES
  FROM BEACH ACCESS 4 NORTHWARD WILL MAKE DRIVING DIFFICULT TO
  IMPOSSIBLE AT AND AROUND TIMES OF HIGH TIDE TODAY. FOR RIP
  CURRENTS: HOT AND GENERALLY SUNNY WEATHER THIS WEEKEND WILL
  BRING LARGE CROWDS TO SOUTH PADRE ISLAND AND INCREASE THE DANGER
  FOR POOR SWIMMERS WHO ARE NOT EQUIPPED TO ENTER THE WATER
  SAFELY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THERE IS A HIGH RISK OF RIP AND LONGSHORE CURRENTS.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE
SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS...
JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS...BEACH PATROL
FLAGS AND SIGNS.

IF YOU BECOME CAUGHT IN A RIP CURRENT...YELL FOR HELP. REMAIN
CALM...DO NOT EXHAUST YOURSELF AND STAY AFLOAT WHILE WAITING FOR
HELP. IF YOU HAVE TO SWIM OUT OF A RIP CURRENT...SWIM PARALLEL TO
SHORE AND BACK TOWARD THE BEACH WHEN POSSIBLE. DO NOT ATTEMPT TO
SWIM DIRECTLY AGAINST A RIP CURRENT AS YOU WILL TIRE QUICKLY.

POOR SWIMMERS SHOULD REMAIN IN WATER TO KNEE HEIGHT...AND AVERAGE
SWIMMERS TO WAIST HEIGHT. ALL OTHER SWIMMERS SHOULD ENTER THE
WATER WITH A FLOTATION DEVICE SUCH AS A LIFE VEST...BOOGIE
BOARD...OR KICK BOARD WITH A SAFETY ROPE.

&&

$$
853 
WHUS44 KBRO 011459
CFWBRO

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
959 AM CDT SUN MAY 1 2016

...UNFAVORABLE SWELL WILL SUPPORT A HIGH RIP CURRENT RISK AND
MINOR TIDAL OVERWASH TODAY...

.WAVES AT THE BEACH ARE BEING DOMINATED BY LONGER PERIOD EAST
SOUTHEAST SWELLS. THIS IS RESULTING IN A HIGH RISK OF RIP
CURRENTS. IN ADDITION...MINOR TIDAL OVERWASH UP TO THE DUNES WILL
PEAK AROUND HIGH TIDE AT 1227 PM TODAY.

TXZ251-256-257-020000-
/O.CON.KBRO.CF.S.0002.000000T0000Z-160502T0000Z/
/O.CON.KBRO.RP.S.0001.000000T0000Z-160502T0000Z/
KENEDY-COASTAL WILLACY-COASTAL CAMERON-
959 AM CDT SUN MAY 1 2016

...HIGH RIP CURRENT RISK REMAINS IN EFFECT UNTIL 7 PM CDT THIS
EVENING...

...MINOR TIDAL OVERWASH TODAY...

* COASTAL FLOODING...TIDES WILL RUN A FOOT OR MORE ABOVE PREDICTED
  LEVELS THIS WEEKEND ON THE LOWER TEXAS COAST. AT TIMES OF HIGH
  TIDE...FROM LATE THIS MORNING THROUGH EARLY THIS AFTERNOON...WATER
  WILL REACH THE DUNES AT UNIMPROVED PUBLIC BEACHES ON SOUTH PADRE
  ISLAND NORTH THROUGH KENEDY COUNTY.

* RIP CURRENTS...LONG PERIOD SWELLS WILL BRING DANGEROUS
  LONGSHORE AND RIP CURRENTS TO ALL BEACHES TODAY.

* TIMING...TIDAL RUN UP: 10 AM THROUGH 3 PM TODAY. RIP AND
  LONGSHORE CURRENTS: THROUGH TODAY.

* IMPACTS...FOR TIDAL RUN UP AND OVERWASH: WATER INTO THE DUNES
  FROM BEACH ACCESS 4 NORTHWARD WILL MAKE DRIVING DIFFICULT TO
  IMPOSSIBLE AT AND AROUND TIMES OF HIGH TIDE TODAY...1227 PM.
  FOR RIP CURRENTS: HOT AND GENERALLY SUNNY WEATHER THIS WEEKEND
  WILL BRING LARGE CROWDS TO SOUTH PADRE ISLAND AND INCREASE THE
  DANGER FOR POOR SWIMMERS WHO ARE NOT EQUIPPED TO ENTER THE WATER
  SAFELY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THERE IS A HIGH RISK OF RIP AND LONGSHORE CURRENTS.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE
SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS...
JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS...BEACH PATROL
FLAGS AND SIGNS.

IF YOU BECOME CAUGHT IN A RIP CURRENT...YELL FOR HELP. REMAIN
CALM...DO NOT EXHAUST YOURSELF AND STAY AFLOAT WHILE WAITING FOR
HELP. IF YOU HAVE TO SWIM OUT OF A RIP CURRENT...SWIM PARALLEL TO
SHORE AND BACK TOWARD THE BEACH WHEN POSSIBLE. DO NOT ATTEMPT TO
SWIM DIRECTLY AGAINST A RIP CURRENT AS YOU WILL TIRE QUICKLY.

POOR SWIMMERS SHOULD REMAIN IN WATER TO KNEE HEIGHT...AND AVERAGE
SWIMMERS TO WAIST HEIGHT. ALL OTHER SWIMMERS SHOULD ENTER THE
WATER WITH A FLOTATION DEVICE SUCH AS A LIFE VEST...BOOGIE
BOARD...OR KICK BOARD WITH A SAFETY ROPE.

&&

$$

54
465 
WHUS44 KBRO 020025
CFWBRO

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
725 PM CDT SUN MAY 1 2016

...MINOR TIDAL RUN UP CONTINUING OVERNIGHT BUT SHOULD REMAIN BELOW
THE DUNE LINE...

.THE COMBINATION OF SLOWLY SUBSIDING SEAS AND SWELLS OFFSHORE WITH
AN APPROACHING FRONT OVERNIGHT AND MONDAY...AS WELL AS SLOWLY
DECREASING PREDICTED TIDE LEVELS ON SOUTH PADRE ISLAND WILL ALLOW
RUN UP TO GRADUALLY RECEDE INTO MONDAY. AFTER THE FRONT
PASSES...BEACHFRONT TIDES MAY RISE AGAIN BUT HIGHLY DEPENDENT ON
EVENTUAL SWELL DIRECTION. A NORTHERLY SWELL DIRECTION WOULD KEEP
RUN UP TO A MINIMUM BUT A NORTHEAST DIRECTION WOULD RESUME RUN UP
WHICH COULD REACH THE DUNES DURING AFTERNOON HIGH TIDES MONDAY AND
TUESDAY.

TXZ251-256-257-020130-
/O.EXP.KBRO.CF.S.0002.000000T0000Z-160502T0000Z/
/O.EXP.KBRO.RP.S.0001.000000T0000Z-160502T0000Z/
KENEDY-COASTAL WILLACY-COASTAL CAMERON-
725 PM CDT SUN MAY 1 2016

...HIGH RIP CURRENT RISK HAS EXPIRED...
...COASTAL FLOOD STATEMENT HAS EXPIRED AS TIDAL RUN UP EXPECTED TO
GRADUALLY SUBSIDE OVERNIGHT...


* RIP CURRENTS...THE INTENSITY OF RIP CURRENTS WILL GRADUALLY
  DIMINISH OVERNIGHT AND THROUGH MIDDAY MONDAY. INCREASING
  NORTHERLY WINDS WILL RETURN A HIGH THREAT FOR RIP
  CURRENTS...PARTICULARLY NEAR THE JETTIES...LATER MONDAY INTO
  TUESDAY. HOWEVER...INCLEMENT WEATHER AND THE RESUMPTION OF THE
  SCHOOL AND WORK WEEK WILL MINIMIZE POTENTIAL IMPACT WITH MANY
  FEWER POOR TO AVERAGE SWIMMERS AT THE BEACH.

* COASTAL FLOODING...TIDAL RUN UP WILL GRADUALLY RECEDE OVERNIGHT
  INTO EARLY MONDAY AND SEA WATER SHOULD REMAIN SHORT OF THE DUNE
  LINE EVEN AT HIGH TIDE. 

&&


$$

52/BSG

What forecasters said that day

The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this coastal flood statement went out at Apr 30, 6:38 AM CDT, 1 hour 52 minutes earlier.

Area forecast discussion, Apr 30, 6:38 AM CDT, 1 hour 52 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE BROWNSVILLE TX
638 AM CDT SAT APR 30 2016

.DISCUSSION...UPDATED FOR LATEST AVIATION DISCUSSION BELOW.
&&

.AVIATION...BACKING WINDS CONTINUE TO BE EXPECTED TODAY AS A WEAK
COLD FRONT PUSHES INTO THE CENTRAL PORTION OF DEEP SOUTH TEXAS AND
THE RIO GRANDE VALLEY. THE MOST DRAMATIC WIND SHIFT WILL LIKELY BE
AT MFE. MVFR CEILINGS ARE ALSO FORECAST WITH HAZE DOMINATING THE
VISIBILITY. TONIGHT...SURFACE WINDS BECOME MORE ONSHORE AS THE
WEAK COLD FRONT DISSIPATES. CEILINGS...HOWEVER...WILL REMAIN AT
MVFR LEVELS...AND LIKELY TO BE LOWER THAN CURRENTLY INDICATED IN
THE TAFS.
&&

.PREV DISCUSSION... /ISSUED 429 AM CDT SAT APR 30 2016/

SHORT TERM /TODAY THROUGH SUNDAY/...THE MOST RECENT SURFACE ANALYSIS
INDICATES A COLD FRONT DRAPED OVER NORTH-CENTRAL TEXAS. THIS FRONT
WILL GRADUALLY WORK ITS WAY INTO DEEP SOUTH TEXAS AND THE RIO
GRANDE VALLEY TODAY...EVENTUALLY BECOMING STATIONARY OVER THE
CENTRAL PART OF THE BRO CWFA. ISOLATED SHOWERS AND THUNDERSTORMS
ARE FORECAST AS A RESULT OF THE INTRUSION OF THE COLD FRONT. THE
DISSIPATION OF THE FRONT TONIGHT...AND A SLIGHT DECREASE IN
AVAILABLE MOISTURE...WILL RESULT IN DRY WEATHER...A TREND THAT
WILL PERSIST ON SUNDAY AS NO SIGNIFICANT DISTURBANCES PASS THROUGH
THE FORECAST AREA. SIGNIFICANT COLD AIR ADVECTION IS NOT
ANTICIPATED WITH THE WEAK COLD FRONT...AND WITH AN ONSHORE FLOW
LARGELY PREVAILING...WELL ABOVE NORMAL DAYTIME HIGH AND OVERNIGHT
LOW TEMPERATURES ARE EXPECTED.

LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/...A BROAD 500MB TROUGH
STRETCHING FROM THE WEST COAST TO THE CENTRAL PLAINS WILL MAINTAIN
SOUTHWEST FLOW ALOFT ACROSS THE REGION SUNDAY NIGHT AND MONDAY.
SURFACE HIGH PRESSURE BUILDS ACROSS THE FRONT RANGE OF ROCKIES
SUNDAY NIGHT INTO MONDAY. SURFACE RIDGING WILL PUSH A WEAK COLD
FRONT THROUGH DEEP SOUTH TEXAS AND THE RIO GRANDE VALLEY MONDAY INTO
MONDAY NIGHT. SOUTHEAST FLOW AT THE SURFACE WILL ALLOW ABUNDANT
MOISTURE TO SURGE INTO THE REGION ON MONDAY AHEAD OF THE
APPROACHING FRONT.

THE LATEST ECMWF/GFS ARE IN PRETTY GOOD AGREEMENT ON THE TIMING OF
THE PASSAGE OF THE LATE MONDAY COLD FRONT. BOTH MODELS SUGGEST THAT
THE BEST LIFT/CHANCE OF STRONGER CONVECTION WILL BE MONDAY INTO
MONDAY NIGHT. RAIN CHANCES LINGER INTO TUESDAY...ESPECIALLY ACROSS
THE SOUTHERN PORTIONS OF DEEP SOUTH TEXAS. THE STORM PREDICTION
CENTER /SPC/ HAS PLACED ALL OF DEEP SOUTH TEXAS UNDER A MARGINAL
RISK OF SEVERE THUNDERSTORMS FOR MONDAY AND MONDAY NIGHT DUE TO
CONVECTION WITH THE APPROACHING FRONT. THE MARGINAL RISK CONTINUES
FOR TUESDAY AND TUESDAY NIGHT DUE TO LINGERING CONVECTION IN THE
WAKE OF THE FRONT. THE MAIN THREATS WILL BE SMALL HAIL AND GUSTY
WINDS. LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE WITH SOME OF
THESE STORMS MONDAY AND TUESDAY. DRIER AIR FILTERS INTO THE REGION
TUESDAY NIGHT INTO WEDNESDAY AS HIGH PRESSURE SPREADS OVER THE AREA.
ISOLATED CONVECTION IS STILL POSSIBLE TUESDAY NIGHT INTO WEDNESDAY
DUE TO LINGERING MOISTURE ALONG THE RIO GRANDE RIVER AND WESTERLY
FLOW ALOFT. DRY CONDITIONS PREVAIL THURSDAY AND FRIDAY.

MARINE...NOW THROUGH SUNDAY...BUOY 42020 REPORTED SOUTH WINDS
AROUND 14 KNOTS GUSTING TO AROUND 16 KNOTS WITH SEAS SLIGHTLY OVER
6.5 FEET WITH A PERIOD OF 8 SECONDS AT 03 CDT/08 UTC. A SMALL CRAFT
ADVISORY WILL BE IN EFFECT FOR THE GULF OF MEXICO WATERS EAST OF
PADRE ISLAND UNTIL AROUND SUNSET THIS EVENING DUE TO ROUGH SWELLS
APPROACHING FROM THE SOUTHEAST. THE ADVISORY MAY NEED TO BE EXTENDED
UNTIL SUNRISE SUNDAY MORNING IF THE ROUGH SWELLS PERSIST. MORE
MODERATE WINDS AND SEAS ARE ANTICIPATED AFTER SUNRISE SUNDAY WITH
WEAK LOW PRESSURE IN PLACE ALONG THE LOWER TEXAS COAST.

SUNDAY NIGHT THROUGH WEDNESDAY...MODERATE WINDS AND SEAS WILL
PREVAIL ALONG THE LOWER TEXAS COAST SUNDAY NIGHT INTO MONDAY MORNING
DUE TO WEAK LOW PRESSURE IN PLACE. EXERCISE CAUTION CONDITIONS
LIKELY WITH SMALL CRAFT ADVISORY CONDITIONS POSSIBLE BY LATE MONDAY
INTO TUESDAY AS WINDS INCREASE AND SEAS BUILD SLIGHTLY IN THE WAKE
OF A WEAK COLD FRONT. CONDITIONS WILL IMPROVE TUESDAY NIGHT AND
WEDNESDAY AS HIGH PRESSURE SPREADS OVER THE AREA AND SHIFTS EAST.
&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR GMZ170-175.

     SMALL CRAFT ADVISORY UNTIL 7 AM CDT THIS MORNING FOR GMZ150-155.
&&

THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WEATHER.GOV/RGV
Hazardous weather outlook, Apr 30, 4:44 AM CDT, 3 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BROWNSVILLE TX
444 AM CDT SAT APR 30 2016

TXZ248>257-011100-
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
444 AM CDT SAT APR 30 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF DEEP SOUTH
TEXAS.

.DAY ONE...TODAY AND TONIGHT

THERE IS A HIGH RISK OF RIP CURRENTS AT THE BEACHES OF SOUTH PADRE
ISLAND AND AT BOCA CHICA BEACH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

AN ELEVATED RISK OF RIP CURRENTS IS POSSIBLE AT THE LOCAL BEACHES
SUNDAY THROUGH TUESDAY.

STRONG TO SEVERE THUNDERSTORMS...PRODUCING LARGE HAIL...DAMAGING
WINDS...AND FLASH FLOODING...ARE POSSIBLE MONDAY AND TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED.

GMZ130-132-135-150-155-170-175-011100-
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
444 AM CDT SAT APR 30 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE GULF OF
MEXICO AND THE LAGUNA MADRE.

.DAY ONE...TODAY AND TONIGHT

A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE GULF OF MEXICO WATERS
EAST OF PADRE ISLAND FROM 0 TO 20 NAUTICAL MILES OFFSHORE UNTIL 7
AM CDT THIS MORNING...AND FROM 20 TO 60 NAUTICAL MILES OFFSHORE
UNTIL 7 PM CDT THIS EVENING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED.

TOMASELLI

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 30, 7:39 AM CDTSmall Craft Advisory for Hazardous SeasBRO5 hr
Apr 30, 8:30 AM CDTRip Current StatementBROKenedy35 hr

Nearby

Coastal Flood Statements in Texas, 2016Every coastal flood statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.